Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for sinus infection and severe pain in the chest

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Thu, 2 Mar 2017 in Lung and Chest disorders
Question: I have just seen my doctor who diagnosed a sinus infection and prescribed antibiotics. But I also have a severe pain in my chest. He sounded my chest and said it was fine. He said I most likely have an infection of the pectoral muscle. I felt quite alarmed by this and wondered if you could explain?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
?? missed diagnosis perhaps, but should respond to antibiotics either way

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. An infection of the muscle would most probably be an abscess (accumulation of blood, pus and infective tissue), which is diagnosed by a physical examination of the region and is not diagnosed by any breathing sounds or crepitations, that does not add up for me.

The pain in your chest could be indicative of a respiratory infection and if there was no significant local finding, then this should be the diagnosis.

Although, the prescribed antibiotics should take care of the infection you have, which in my opinion could be a respiratory tract infection which should respond well to the antibiotics and resolve.

So, although the listed diagnosis by your doctor could be questionable, I do think you should respond well to the prescribed antibiotics either way ma'am.

I hope I have explained things in a manner best understood by you. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Shoaib Khan 2 hours later
But I never knew you could have infections in your muscles. How does that happen? Why would anyone get an infection in their muscle? My doctor said it was my pectoral muscle. It's my upper chest. I feel alarmed by the amount of pain I'm in. Especially since starting on the antibiotics, but isn't that often the case- that antibiotics can make you feel worse until the infection has been killed off? Thanks.
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Usually an abscess, wrong to call it an infection of the muscles

Detailed Answer:
Hello once again.

It would be wrong to say that it is an infection of the muscles, it is more like a cavity formed due to the introduction of bacteria to the region deep within the muscles; one of the more common causes being unhygienic or improper way of giving an intramuscular injection through which bacteria is introduced into the muscles causing its multiplication and the formation of a cavity with pus, blood and necrotic tissue (also called an abscess).

Antibiotics do not necessarily make you feel worse, but in majority of cases the difference is felt only after 24-48 hours from initiation of the antibiotics. During this duration the bacteria would have reached its peak and would be causing more severe symptoms, but after this duration has lapsed the effect of the antibiotics kicks in and you start to feel an improvement.

I hope and pray the bacteria is susceptible to the antibiotics used and that you recover at the earliest. You can also use any mild pain management medication that you have until the antibiotics begin to take control.

Best wishes.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Shoaib Khan 8 hours later
In November of last year I had a caudal epidural injection in my spine to ease the pain due to spinal stenosis. The 1st night afterwards, I woke up with a terrible pain in my chest and felt I couldn't breathe very well. This lasted a couple of days in it's acute form.However it never really left and have always had a duller pain there. Could this have caused the abscess? Thankyou
doctor
Answered by Dr. Shoaib Khan 28 minutes later
Brief Answer:
Spinal anaesthesia cannot cause pectoral abscess

Detailed Answer:
Hello once again ma'am.

An abscess usually develops in or under the region where the needle is introduced, and so an epidural injection cannot cause an abscess in your pectoral muscles. May be there was a temporary side effect, but we should look out for other causes like a GIT cause with the help of an endoscopy, respiratory infection causing chest pain, cardiac causes, etc.

I hope I have explained things in a manner best understood by you, please do write to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Severe pain

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I have a severe pain in my right arm, actually in the muscle, upper arm... also started as a long standing fibromyalgia pain for years in shoulder ... this is different and far more painful... it is like the muscle, nerves, etc. are all affected....

doctor1 MD

If I might have had a heart attack 4 nights ago, should I go to emergency now? I have an appointment to see my doctor in 3 weeks. I'm 52 yr old woman, no family heart history, fit, excellent health (blood pressure, cholesterol excellent) but woke wed night with severe crushing pain started centre of chest then felt under my breasts for about 30-45 minutes whether i laid down, stood up walked around it was like a tight rubber band. Is it too late to get checked out asap? 52yrs old female..5'5", 130pounds, healthy.

doctor1 MD

Hello, my dr. Is out of of office for next week. Medical imaging called me to tell me that they picked up a 22 mm cyst on my left ovary . And a small umbilical hernia . I ma having having extreme pain on my left lower side and I just started a period again after just having one less then 2 weeks ago. My pain level is becoming pretty unbearable. Should I go to ER?

doctor1 MD

I HAD A THALAMUS STROKE IN SEPTEMBER. IT HAS LEFT ME WITH NEUROPATHY ON MY LEFT SIDE FROM MY SCALP TO THE BOTTOM OF MY FOOT, HAND BEING THE WORST. Since October I have been experiencing tremors in my left leg and foot and now on my right side. I was hospitalized in October and November for this and they can't find out why this happens. Is this part of my stroke and something like nuculi were affected. Will this go away?

doctor1 MD

Hello, my name is Michael Boswell. I am a 22 year old part-time student living with my mother. I am writing because I have been to one gastroenterologist before, and they couldn t quite seem to find the answers I m looking for. At the age of 16, I started taking a weight lifting supplement ( creatine pill form) and the day I took 4 of them like what was told on the back of the bottle, I could already tell I wasn t able to hold in my urine, I couldn t even sit down for my football meeting because I had to go to the bathroom to urinate. I then struggled for 2 years through the remainder of High School with severe chronic pain , I went and saw my family doctor who then told me to go see a specialist, and I had two colonscopies and endoscopy done. The gastroenterologist agreed there was something causing my irritation, but couldn t figure out what it was. I had blood work done, and everything came back for Crohns Disease , and they then labeled me with IBS. I m asking for help because I m at a dead end, I still suffer EVERY day with some sort of symptom, whether it be irritation and pain in my stomach, or when I feel a Bowel Movement coming on the urgency that I have because I know I will not be able to hold it in...the medication they had given me worked, but with other symptoms arising. I was prescribed Hyosyamine ER 0.375 MG, and Paroxetine HCL 20 MG. I took them as told on the bottle, and I would RARELY have a BM through the week, but instead I would have one full day (Saturday) of me having to sit on the toilet. I have read that there are no cures, which is very discouraging, this disease or whatever you want to call it, has taken the happiness and normality out of my life, and has replaced it with anger and no hope. I am hoping there is someone that can please help me...